Alert archive / Oregon / Storm Warnings in 2014

Storm Warning 2, NWS Portland, OR

February 11, 2014

NWS Portland, OR issued this storm warning at Feb 11, 2014, 8:59 AM PST. It took effect at Feb 11, 2014, 6:00 PM PST. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 11, 2014, 8:59 AM PST (16:59 UTC)
In effect from
Feb 11, 2014, 6:00 PM PST
Expired
Feb 12, 2014, 6:00 AM PST
In force
12 hr
Issued by
NWS Portland, OR

The text

As transmitted, in the capitals the NWS used until 2016.

404 
WHUS76 KPQR 111659
MWWPQR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE PORTLAND OR
859 AM PST TUE FEB 11 2014


PZZ210-120100-
/O.CAN.KPQR.RB.Y.0023.140211T2000Z-140212T0200Z/
/O.EXT.KPQR.RB.Y.0024.140211T2000Z-140212T1800Z/
COLUMBIA RIVER BAR-
859 AM PST TUE FEB 11 2014

...SMALL CRAFT ADVISORY FOR ROUGH BAR NOW IN EFFECT FROM NOON
TODAY TO 10 AM PST WEDNESDAY...

THE SMALL CRAFT ADVISORY FOR ROUGH BAR IS NOW IN EFFECT FROM NOON
TODAY TO 10 AM PST WEDNESDAY. 

* IN THE MAIN CHANNEL...

* GENERAL SEAS: SEAS AROUND 5 FEET...BUT BUILDING TO 8 FEET THIS
  AFTERNOON...AND TO 15 FEET TONIGHT.

* FIRST EBB: SEAS TO 10 FEET WITH BREAKERS. MAXIMUM EBB AROUND
  230 PM THIS AFTERNOON.

* SECOND EBB: SEAS TO 16 FEET WITH BREAKERS. MAXIMUM EBB AROUND
  300 AM EARLY WEDNESDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR ROUGH BAR MEANS THAT WAVE CONDITIONS
ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT IN OR NEAR HARBOR
ENTRANCES.

&&

$$

PZZ255-275-120100-
/O.EXT.KPQR.GL.W.0003.140211T2200Z-140212T0200Z/
/O.NEW.KPQR.SR.W.0002.140212T0200Z-140212T1200Z/
COASTAL WATERS FROM CASCADE HEAD TO FLORENCE OR OUT 10 NM-
WATERS FROM CASCADE HEAD TO FLORENCE OR FROM 10 TO 60 NM-
859 AM PST TUE FEB 11 2014

...GALE WARNING NOW IN EFFECT FROM 2 PM THIS AFTERNOON TO 6 PM
PST THIS EVENING...
...STORM WARNING IN EFFECT FROM 6 PM THIS EVENING TO 4 AM PST
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN PORTLAND HAS ISSUED A STORM
WARNING...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 4 AM PST
WEDNESDAY. THE GALE WARNING IS NOW IN EFFECT FROM 2 PM THIS
AFTERNOON TO 6 PM PST THIS EVENING. 

* WINDS: SOUTH TO SOUTHWEST WIND WILL INCREASE TO 25 TO 30 KNOTS
  WITH GUSTS TO 35 KNOTS THIS AFTERNOON. WIND WILL INCREASE TO 35
  TO 45 KNOTS WITH GUSTS TO 55 KNOTS LATE THIS EVENING AND
  CONTINUE THROUGH LATE TONIGHT. COASTAL JET ENHANCEMENT IS LIKELY
  TO OCCUR OVER THE INNER WATERS OVERNIGHT.

* SEAS: COMBINED SEAS LIKELY TO BUILD TO 15 TO 18 FEET TONIGHT
  WITH A LARGE WIND-WAVE COMPONENT. THERE IS THE POTENTIAL FOR
  SEAS NEAR 20 FEET SUNDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A STORM WARNING MEANS WINDS OF 48 TO 63 KNOTS ARE IMMINENT OR
OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE
SHELTER UNTIL WINDS AND WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD
PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA CONDITIONS...AND
CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL WINDS
AND WAVES SUBSIDE.

&&

$$

PZZ250-270-120100-
/O.EXT.KPQR.GL.W.0003.140212T0000Z-140212T0400Z/
/O.NEW.KPQR.SR.W.0002.140212T0400Z-140212T1400Z/
COASTAL WATERS FROM CAPE SHOALWATER WA TO CASCADE HEAD OR OUT
10 NM-
WATERS FROM CAPE SHOALWATER WA TO CASCADE HEAD OR FROM 10 TO
60 NM-
859 AM PST TUE FEB 11 2014

...GALE WARNING NOW IN EFFECT FROM 4 PM THIS AFTERNOON TO 8 PM
PST THIS EVENING...
...STORM WARNING IN EFFECT FROM 8 PM THIS EVENING TO 6 AM PST
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN PORTLAND HAS ISSUED A STORM
WARNING...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 6 AM PST
WEDNESDAY. THE GALE WARNING IS NOW IN EFFECT FROM 4 PM THIS
AFTERNOON TO 8 PM PST THIS EVENING. 

* WINDS: SOUTH TO SOUTHWEST WIND WILL INCREASE TO 20 TO 30 KNOTS
  WITH GUSTS TO 35 KNOTS LATE THIS AFTERNOON. WIND WILL INCREASE
  TO 35 TO 45 KNOTS WITH GUSTS TO 55 KNOTS LATE THIS EVENING AND
  CONTINUE THROUGH EARLY WEDNESDAY MORNING. COASTAL JET
  ENHANCEMENT IS EXPECTED TO OCCUR OVER THE INNER WATERS
  OVERNIGHT. 

* SEAS: COMBINED SEAS WILL QUICKLY BUILD TO 15 TO 18 FEET
  TONIGHT...WITH A LARGE WIND-WAVE COMPONENT. THERE IS THE
  POTENTIAL FOR SEAS NEAR 20 FEET SUNDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A STORM WARNING MEANS WINDS OF 48 TO 63 KNOTS ARE IMMINENT OR
OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE
SHELTER UNTIL WINDS AND WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD
PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA CONDITIONS...AND
CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL WINDS
AND WAVES SUBSIDE.

&&

$$


HTTP://WWW.WEATHER.GOV/PORTLAND
4 follow-up statements
177 
WHUS76 KPQR 112239
MWWPQR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE PORTLAND OR
239 PM PST TUE FEB 11 2014


PZZ255-275-120645-
/O.CON.KPQR.GL.W.0003.000000T0000Z-140212T0200Z/
/O.CON.KPQR.SR.W.0002.140212T0200Z-140212T1200Z/
COASTAL WATERS FROM CASCADE HEAD TO FLORENCE OR OUT 10 NM-
WATERS FROM CASCADE HEAD TO FLORENCE OR FROM 10 TO 60 NM-
239 PM PST TUE FEB 11 2014

...GALE WARNING REMAINS IN EFFECT UNTIL 6 PM PST THIS EVENING...
...STORM WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 4 AM
PST WEDNESDAY...

A GALE WARNING REMAINS IN EFFECT UNTIL 6 PM PST THIS EVENING. A
STORM WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 4 AM
PST WEDNESDAY. 

* WINDS: SOUTH TO SOUTHWEST 25 TO 30 KNOTS WITH GUSTS TO 35 KNOTS
  THROUGH EARLY EVENING. WIND WILL INCREASE TO 35 TO 45 KNOTS
  WITH GUSTS TO 55 KNOTS LATE THIS EVENING AND CONTINUE THROUGH
  LATE TONIGHT. COASTAL JET ENHANCEMENT IS LIKELY TO OCCUR OVER
  THE INNER WATERS OVERNIGHT.

* SEAS: COMBINED SEAS LIKELY TO BUILD TO 15 TO 18 FEET TONIGHT 
  WITH A LARGE WIND-WAVE COMPONENT. THERE IS THE POTENTIAL FOR 
  SEAS NEAR 20 FEET SUNDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A STORM WARNING MEANS WINDS OF 48 TO 63 KNOTS ARE IMMINENT OR
OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE
SHELTER UNTIL WINDS AND WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD
PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA CONDITIONS...AND
CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL WINDS
AND WAVES SUBSIDE.

&&

$$

PZZ250-270-120645-
/O.CON.KPQR.GL.W.0003.140212T0000Z-140212T0400Z/
/O.CON.KPQR.SR.W.0002.140212T0400Z-140212T1400Z/
COASTAL WATERS FROM CAPE SHOALWATER WA TO CASCADE HEAD OR OUT
10 NM-
WATERS FROM CAPE SHOALWATER WA TO CASCADE HEAD OR FROM 10 TO
60 NM-
239 PM PST TUE FEB 11 2014

...GALE WARNING REMAINS IN EFFECT UNTIL 8 PM PST THIS EVENING...
...STORM WARNING REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 6 AM
PST WEDNESDAY...

A GALE WARNING REMAINS IN EFFECT UNTIL 8 PM PST THIS EVENING. A
STORM WARNING REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 6 AM
PST WEDNESDAY. 

* WINDS: SOUTH TO SOUTHWEST WIND 20 TO 30 KNOTS WITH GUSTS TO 35
  KNOTS THROUGH THIS EVENING. WIND WILL INCREASE TO 35 TO 45
  KNOTS WITH GUSTS TO 55 KNOTS LATE THIS EVENING AND CONTINUE
  THROUGH EARLY WEDNESDAY MORNING. COASTAL JET ENHANCEMENT IS
  EXPECTED TO OCCUR OVER THE INNER WATERS OVERNIGHT.

* SEAS: COMBINED SEAS WILL QUICKLY BUILD TO 15 TO 18 FEET 
  TONIGHT...WITH A LARGE WIND-WAVE COMPONENT. THERE IS THE 
  POTENTIAL FOR SEAS NEAR 20 FEET SUNDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A STORM WARNING MEANS WINDS OF 48 TO 63 KNOTS ARE IMMINENT OR
OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE
SHELTER UNTIL WINDS AND WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD
PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA CONDITIONS...AND
CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL WINDS
AND WAVES SUBSIDE.

&&

$$

PZZ210-120645-
/O.EXT.KPQR.RB.Y.0024.000000T0000Z-140213T0000Z/
COLUMBIA RIVER BAR-
239 PM PST TUE FEB 11 2014

...SMALL CRAFT ADVISORY FOR ROUGH BAR NOW IN EFFECT UNTIL 4 PM
PST WEDNESDAY...

THE SMALL CRAFT ADVISORY FOR ROUGH BAR IS NOW IN EFFECT UNTIL
4 PM PST WEDNESDAY. 

* IN THE MAIN CHANNEL...

* GENERAL SEAS: SEAS AROUND 8 FEET...BUT RAPIDLY BUILDING TO 15
  FEET TONIGHT. SEAS WILL EASE TO 10 FEET WEDNESDAY AFTERNOON.

* FIRST EBB: SEAS TO 10 FEET WITH BREAKERS THROUGH EARLY THIS
  EVENING. MAXIMUM EBB OCCURRED AROUND 230 PM THIS AFTERNOON.

* SECOND EBB: SEAS TO 16 FEET WITH BREAKERS. MAXIMUM EBB AROUND 
  300 AM EARLY WEDNESDAY MORNING. 

* THIRD EBB: SEAS TO 12 FEET WITH BREAKERS. MAXIMUM EBB AROUND 315
  PM WEDNESDAY AFTERNOON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR ROUGH BAR MEANS THAT WAVE CONDITIONS
ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT IN OR NEAR HARBOR
ENTRANCES.

&&

$$


HTTP://WWW.WEATHER.GOV/PORTLAND
850 
WHUS76 KPQR 120517
MWWPQR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE PORTLAND OR
917 PM PST TUE FEB 11 2014

PZZ255-275-121200-
/O.CON.KPQR.SR.W.0002.000000T0000Z-140212T1200Z/
COASTAL WATERS FROM CASCADE HEAD TO FLORENCE OR OUT 10 NM-
WATERS FROM CASCADE HEAD TO FLORENCE OR FROM 10 TO 60 NM-
917 PM PST TUE FEB 11 2014

...STORM WARNING REMAINS IN EFFECT UNTIL 4 AM PST WEDNESDAY...

A STORM WARNING REMAINS IN EFFECT UNTIL 4 AM PST WEDNESDAY. 

* WINDS: SOUTH WINDS 35 TO 45 KNOTS WITH GUSTS 50 TO 55 KNOTS
  THROUGH LATE TONIGHT. COASTAL JET ENHANCEMENT OF WINDS WILL
  OCCUR OVER THE INNER WATERS UNTIL LATE TONIGHT.

* SEAS: COMBINED SEAS 15 TO 18 FEET TONIGHT WITH A LARGE WIND-
  WAVE COMPONENT. SEAS SUBSIDING TO NEAR 10 FT LATER WEDNESDAY.
  THERE IS THE POTENTIAL FOR SEAS NEAR 20 FEET SUNDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A STORM WARNING MEANS WINDS OF 48 TO 63 KNOTS ARE IMMINENT OR
OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE
SHELTER UNTIL WINDS AND WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD
PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA CONDITIONS...AND
CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL WINDS
AND WAVES SUBSIDE.

&&

$$

PZZ250-270-121330-
/O.CON.KPQR.SR.W.0002.000000T0000Z-140212T1400Z/
COASTAL WATERS FROM CAPE SHOALWATER WA TO CASCADE HEAD OR OUT
10 NM-
WATERS FROM CAPE SHOALWATER WA TO CASCADE HEAD OR FROM 10 TO
60 NM-
917 PM PST TUE FEB 11 2014

...STORM WARNING REMAINS IN EFFECT UNTIL 6 AM PST WEDNESDAY...

A STORM WARNING REMAINS IN EFFECT UNTIL 6 AM PST WEDNESDAY. 

* WINDS: SOUTH 35 TO 45 KNOTS WITH GUSTS TO 55 KNOTS LATE THIS
  EVENING AND CONTINUE THROUGH EARLY WEDNESDAY MORNING. COASTAL
  JET ENHANCEMENT OF WINDS WILL OCCUR OVER THE INNER WATERS UNTIL
  LATE TONIGHT.

* SEAS: COMBINED SEAS 15 TO 18 FEET TONIGHT...WITH A LARGE WIND-
  WAVE COMPONENT. SEA SUBSIDING CLOSE TO 10 FT LATER WEDNESDAY.
  THERE IS THE POTENTIAL FOR SEAS NEAR 20 FEET SUNDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A STORM WARNING MEANS WINDS OF 48 TO 63 KNOTS ARE IMMINENT OR
OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE
SHELTER UNTIL WINDS AND WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD
PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA CONDITIONS...AND
CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL WINDS
AND WAVES SUBSIDE.

&&

$$

PZZ210-121330-
/O.CON.KPQR.RB.Y.0024.000000T0000Z-140213T0000Z/
COLUMBIA RIVER BAR-
917 PM PST TUE FEB 11 2014

...SMALL CRAFT ADVISORY FOR ROUGH BAR REMAINS IN EFFECT UNTIL
4 PM PST WEDNESDAY...

A SMALL CRAFT ADVISORY FOR ROUGH BAR REMAINS IN EFFECT UNTIL 4 PM
PST WEDNESDAY. 

* IN THE MAIN CHANNEL...

* GENERAL SEAS: SEAS 15 FEET TONIGHT AND WEDNESDAY MORNING. SEAS
  WILL EASE TO 10 FEET WEDNESDAY AFTERNOON.

* FIRST EBB: SEAS TO 16 FEET WITH BREAKERS. MAXIMUM EBB AROUND
  300 AM EARLY WEDNESDAY MORNING.

* SECOND EBB: SEAS TO 12 FEET WITH BREAKERS. MAXIMUM EBB AROUND
  315 PM WEDNESDAY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR ROUGH BAR MEANS THAT WAVE CONDITIONS
ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT IN OR NEAR HARBOR
ENTRANCES.

&&

$$


HTTP://WWW.WEATHER.GOV/PORTLAND
685 
WHUS76 KPQR 121102
MWWPQR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE PORTLAND OR
302 AM PST WED FEB 12 2014


PZZ255-275-121215-
/O.CON.KPQR.SR.W.0002.000000T0000Z-140212T1200Z/
COASTAL WATERS FROM CASCADE HEAD TO FLORENCE OR OUT 10 NM-
WATERS FROM CASCADE HEAD TO FLORENCE OR FROM 10 TO 60 NM-
302 AM PST WED FEB 12 2014

...STORM WARNING REMAINS IN EFFECT UNTIL 4 AM PST EARLY THIS
MORNING...

A STORM WARNING REMAINS IN EFFECT UNTIL 4 AM PST EARLY THIS
MORNING. 

* WINDS: SOUTH WINDS 35 TO 45 KNOTS WITH GUSTS 50 TO 55 KNOTS.
  COASTAL JET ENHANCEMENT OF WINDS WILL OCCUR OVER THE INNER
  WATERS. WINDS WILL TURN TO THE SW AND DROP OFF DRAMATICALLY
  BEHIND A FRONTAL PASSAGE THIS MORNING.

* SEAS: COMBINED SEAS 17 TO 20 FEET THIS MORNING WITH A LARGE
  WIND- WAVE COMPONENT. SEAS SUBSIDING TO 11 TO 13 FT LATER
  WEDNESDAY. THERE IS THE POTENTIAL FOR SEAS NEAR 20 FEET SUNDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A STORM WARNING MEANS WINDS OF 48 TO 63 KNOTS ARE IMMINENT OR
OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE
SHELTER UNTIL WINDS AND WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD
PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA CONDITIONS...AND
CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL WINDS
AND WAVES SUBSIDE.

&&

$$

PZZ250-270-121400-
/O.CON.KPQR.SR.W.0002.000000T0000Z-140212T1400Z/
COASTAL WATERS FROM CAPE SHOALWATER WA TO CASCADE HEAD OR OUT
10 NM-
WATERS FROM CAPE SHOALWATER WA TO CASCADE HEAD OR FROM 10 TO
60 NM-
302 AM PST WED FEB 12 2014

...STORM WARNING REMAINS IN EFFECT UNTIL 6 AM PST EARLY THIS
MORNING...

A STORM WARNING REMAINS IN EFFECT UNTIL 6 AM PST EARLY THIS
MORNING. 

* WINDS: SOUTH 35 TO 45 KNOTS WITH GUSTS TO 55 KNOTS. WINDS WILL
  TURN TO THE SW AND DROP OFF DRAMATICALLY BEHIND A FRONTAL
  PASSAGE THIS MORNING.

* SEAS: COMBINED SEAS 15 TO 18 FEET THIS MORNING...WITH A LARGE
  WIND- WAVE COMPONENT. SEA SUBSIDING TO 11 TO 13 FT LATER
  WEDNESDAY. THERE IS THE POTENTIAL FOR SEAS NEAR 20 FEET SUNDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A STORM WARNING MEANS WINDS OF 48 TO 63 KNOTS ARE IMMINENT OR
OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE
SHELTER UNTIL WINDS AND WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD
PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA CONDITIONS...AND
CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL WINDS
AND WAVES SUBSIDE.

&&

$$

PZZ210-121915-
/O.EXT.KPQR.RB.Y.0024.000000T0000Z-140213T1200Z/
COLUMBIA RIVER BAR-
302 AM PST WED FEB 12 2014

...SMALL CRAFT ADVISORY FOR ROUGH BAR NOW IN EFFECT UNTIL 4 AM
PST THURSDAY...

THE SMALL CRAFT ADVISORY FOR ROUGH BAR IS NOW IN EFFECT UNTIL
4 AM PST THURSDAY. 

* IN THE MAIN CHANNEL...

* GENERAL SEAS: SEAS 15 FEET WEDNESDAY MORNING. SEAS WILL EASE TO
  10 FEET WEDNESDAY AFTERNOON.

* FIRST EBB: SEAS TO 16 FEET WITH BREAKERS. MAXIMUM EBB AROUND 
  300 AM EARLY WEDNESDAY MORNING. 

* SECOND EBB: SEAS TO 12 FEET WITH BREAKERS. MAXIMUM EBB AROUND 
  315 PM WEDNESDAY AFTERNOON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR ROUGH BAR MEANS THAT WAVE CONDITIONS
ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT IN OR NEAR HARBOR
ENTRANCES.

&&

$$


HTTP://WWW.WEATHER.GOV/PORTLAND
472 
WHUS76 KPQR 121423
MWWPQR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE PORTLAND OR
623 AM PST WED FEB 12 2014


PZZ250-270-121530-
/O.EXP.KPQR.SR.W.0002.000000T0000Z-140212T1400Z/
COASTAL WATERS FROM CAPE SHOALWATER WA TO CASCADE HEAD OR OUT
10 NM-
WATERS FROM CAPE SHOALWATER WA TO CASCADE HEAD OR FROM 10 TO
60 NM-
623 AM PST WED FEB 12 2014

...STORM WARNING HAS EXPIRED...

THE STORM WARNING IS NO LONGER IN EFFECT. WINDS HAVE DECREASED
SIGNIFICANT BEHIND A FRONTAL PASSAGE. EXPECT SW WINDS OF 10 TO 15
KT WITH GUSTS TO 20 KT THROUGH THIS AFTERNOON.

$$

PZZ210-122230-
/O.CON.KPQR.RB.Y.0024.000000T0000Z-140213T1200Z/
COLUMBIA RIVER BAR-
623 AM PST WED FEB 12 2014

...SMALL CRAFT ADVISORY FOR ROUGH BAR REMAINS IN EFFECT UNTIL
4 AM PST THURSDAY...

A SMALL CRAFT ADVISORY FOR ROUGH BAR REMAINS IN EFFECT UNTIL 4 AM
PST THURSDAY. 

* IN THE MAIN CHANNEL...

* GENERAL SEAS: SEAS 15 FEET WEDNESDAY MORNING. SEAS WILL EASE 
  TO 10 FEET WEDNESDAY AFTERNOON. 

* FIRST EBB: SEAS TO 16 FEET WITH BREAKERS. MAXIMUM EBB AROUND 
  300 AM EARLY WEDNESDAY MORNING. 

* SECOND EBB: SEAS TO 12 FEET WITH BREAKERS. MAXIMUM EBB AROUND 
  315 PM WEDNESDAY AFTERNOON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR ROUGH BAR MEANS THAT WAVE CONDITIONS
ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT IN OR NEAR HARBOR
ENTRANCES.

&&

$$


HTTP://WWW.WEATHER.GOV/PORTLAND

What forecasters said that day

The local office's own words before this storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Portland, OR wrote its last area forecast discussion before this storm warning went out at Feb 11, 3:15 AM PST, 5 hours 44 minutes earlier.

Area forecast discussion, Feb 11, 3:15 AM PST, 5 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PORTLAND OR
315 AM PST TUE FEB 11 2014

.SYNOPSIS...A STRONG WESTERLY FLOW OFF THE PACIFIC WILL BRING A
WARMER AND WET WEEK TO THE PACIFIC NW. THE STRONGEST STORMS OF THE
WEEK ARE POISED TO MOVE THROUGH TUE NIGHT AND EARLY WED WITH PLENTY
OF RAINFALL AND STRONG WINDS...THEN ANOTHER WET STORM IS EXPECTED
FRI.

&&

.SHORT TERM...EARLY TUE MORNING SOME SUB FREEZING TEMPS STUBBORNLY
WERE HOLDING ON IN THE VICINTY OF HOOD RIVER AND UP THE HOOD RIVER
VALLEY. BY 1 AM THE TTD TO DLS PRES GRADIENT FINALLY TURNED WEAKLY
ONSHORE...AND WITH MODELS CONTINUING TO INDICATE ONSHORE PRES
GRADIENTS DEVELOPING EXPECT WARMING TO BRING FREEZING RAIN TO AN END
AROUND DAYBREAK. STILL...WILL NEED TO WATCH TEMPS OVER THE NEXT FEW
HOURS TO MONITOR NEED FOR ANY NEED TO EXTEND THE ADVISORY.

OVERALL THE NEXT FEW DAYS WILL SEE ONSHORE FLOW WITH FAIRLY STRONG
WSW FLOW ALOFT. LOW LEVELS IN THIS PATTERN REMAIN MOIST...SO CHANCES
FOR RAIN WILL BE PERSISTENT THROUGH MID WEEK. THE DOMINANT SYSTEM
THOUGH IS TONIGHT INTO EARLY WED. MODELS IN PRETTY GOOD AGREEMENT IN
BRINGING A JET MAX ALONG THE WA OREGON BORDER 12Z WED...WHILE
DRAWING UP A LONG MOISTURE PLUME WITH PRECIPITABLE WATER VALUES IN
EXCESS OF 1.25 INCHES. MODELS HAVE BEEN CONSISTENT IN BRINGING A SFC
LOW ON THE ORDER OF 990 MB NE ACROSS VANCOUVER ISLAND EARLY WED
MORNING...WITH A STRONG SFC PRES GRADIENT EXTENDING S ALONG THE
COAST AS THE COLD FRONT MOVES IN EARLY WED. WITH STRONG DYNAMICS...
ISENTROPIC LIFT AND DEEP MOISTURE EXPECT A WET NIGHT TUE NIGHT...AND
HIGH WINDS WITH THE FRONT LATE TUE NIGHT AND WED MORNING. IN
ADDITION TO HEAVY RAIN...WILL ADD A WINTER STORM WARNING FOR SNOW TO
THE S WA CASCADES.

STRONG WESTERLY FLOW BEHIND THE FRONT WILL KEEP THE THREAT FOR
PRECIPITATION HIGH WED...THEN SHALLOWER MOISTURE AND WEAKENING FLOW
WILL ALLOW FOR A DECREASE IN POPS WED NIGHT AND THU.

.LONG TERM...NO CHANGES. PREVIOUS DISCUSSION FOLLOWS...THURSDAY NIGHT
THROUGH MONDAY...THE LONG TERM PERIOD WILL CONTINUE THE MORE
ZONAL...MILDER...AND DAMP PATTERN THAT BEGAN DURING THE SHORT TERM
PERIOD. THE MODELS ARE IN PRETTY GOOD AGREEMENT WITH A SIGNIFICANT
FRONTAL SYSTEM FOR THE FIRST PART OF THE LONG TERM...WITH A MOIST
WARM FRONT MOVING THURSDAY NIGHT AND COLD FRONT MOVING THROUGH FRIDAY
AND FRIDAY NIGHT. THIS IS FOLLOWED BY ANOTHER WARM FRONT SATURDAY AND
COLD FRONT SATURDAY NIGHT. BOTH OF THESE SYSTEMS HAVE DEEP SURFACE
LOWS THAT MOVE INTO B.C....AND MAY PRODUCE WINDY CONDITIONS
ESPECIALLY ALONG OUR COAST. ANOTHER SIGNIFICANT SYSTEM IS EXPECTED
EARLY NEXT WEEK. THIS WILL PRODUCE MORE RAIN FOR OUR AREA THAN WE
HAVE SEEN IN SOME TIME. WE WILL NEED TO MONITOR WHETHER ANY FLOODING
COULD BE POSSIBLE...BUT CURRENT MODELS MAY HAVE ENOUGH BREAK BETWEEN
SYSTEMS TO AVOID FLOODING. WE MAY ADD A LITTLE SNOW TO THE CASCADES A
COUPLE OF TIMES...MAINLY FRIDAY AND LATE IN THE WEEKEND.
				   TOLLESON

&&

.AVIATION...A WEAK FRONT IS BRINGING FAIRLY WIDESPREAD SHOWERS
ACROSS THE REGION THIS MORNING. IFR CONDITIONS ARE IN CONTROL AT
THE COAST...WHILE A MIX OF IFR...MVFR...AND VFR ARE BEING
OBSERVED OVER THE INTERIOR. IN ADDITION TO STRATUS...A FEW
POCKETS OF FOG ARE BEING OBSERVED IN THE CENTRAL AND NORTHERN
WILLAMETTE VALLEY. EXPECT LITTLE CHANGE OVER THE NEXT FEW
HRS...BUT SHOWERS SHOULD BECOME A LITTLE LESS WIDESPREAD LATER
THIS MORNING AND THIS AFTERNOON. WE MAY ALSO SEE A BIT OF
IMPROVEMENT IN FLIGHT CATEGORIES...WITH PREDOMINANTLY MVFR WITH
SOME PERIODS OF VFR. A STRONG FRONTAL SYSTEM WILL BEGIN TO SPREAD
HEAVY RAIN ONTO THE COAST LATE TOMORROW AFTERNOON...THEN SPREAD
INLAND TOMORROW NIGHT. THIS SHOULD BRING CONDITIONS BACK DOWN TO
MVFR OR IFR FOR MOST LOCATIONS.

THE -FZRA THREAT WILL CONTINUE IN THE CENTRAL COLUMBIA RIVER
GORGE AND HOOD RIVER VALLEY FOR THE NEXT FEW HRS BEFORE TEMPS WARM
ABOVE FREEZING.

KPDX AND APPROACHES...EXPECT MVFR OR IFR CONDITIONS THROUGH MID
MORNING IN SHOWERS. CONDITIONS MAY IMPROVE A BIT LATER THIS
MORNING AND AFTERNOON. HEAVY RAIN WILL BEGIN TO SPREAD IN THIS
EVENING...BRINGING CONDITIONS BACK TO IFR/LOW MVFR. PYLE

&&

.MARINE...CONDITIONS ARE FAIRLY BENIGN OVER THE WATERS THIS
MORNING...WITH WIND SPEEDS GENERALLY UNDER 15 KT AND SEAS RUNNING
AROUND 5 TO 6 FT. HOWEVER...A STRONG FRONT WILL BRING INCREASING
WINDS AND SEAS LATER TODAY. CONFIDENCE IS HIGH THAT GALE FORCE
WINDS WILL DEVELOP AS EARLY AS LATE AFTERNOON AND CONTINUE INTO
EARLY WED MORNING. THE FCST MODELS INDICATE THAT BORDERLINE STORM
FORCE GUSTS MAY OCCUR IN THE NEAR SHORE WATERS DUE TO SOME COASTAL
JET ENHANCEMENT. DECIDED TO ADD SOME LOCALIZED GUSTS OF 50 TO 55
KT TO COVER THIS POSSIBILITY...BUT DO NOT THINK THAT THESE WILL BE
WIDESPREAD ENOUGH TO UPGRADE FROM THE GALE WARNING. STRONG WLY
FLOW ALOFT CONTINUES OVER THE WATERS FOR THE REST OF THE WEEK.
LATEST MODELS RUNS SUGGEST ANOTHER ROUND OF GALES THU NIGHT AND
OTHER ONE OVER THE WEEKEND.

SEAS BUILD TO 10 FT LATE TUE AFTERNOON OR EARLY EVENING...THEN
REACH 15 TO 18 FT TUE NIGHT. CONSIDERABLE WIND-WAVE COMPONENT TUE
NIGHT. FAIRLY ACTIVE SEA STATE THE REST OF THE WEEK...POSSIBLY
REACHING CLOSE TO 20 FT OVER THE WEEKEND. PYLE

&&

.PQR WATCHES/WARNINGS/ADVISORIES...
OR...HIGH WIND WATCH FROM THIS EVENING THROUGH WEDNESDAY MORNING FOR
     CENTRAL OREGON COAST-NORTH OREGON COAST.

     HIGH WIND WATCH FROM THIS EVENING THROUGH WEDNESDAY MORNING FOR
     CENTRAL COAST RANGE OF WESTERN OREGON-COAST RANGE OF
     NORTHWEST OREGON.

     FREEZING RAIN ADVISORY UNTIL 6 AM PST EARLY THIS MORNING FOR
     CENTRAL COLUMBIA RIVER GORGE-UPPER HOOD RIVER VALLEY.

WA...HIGH WIND WATCH FROM THIS EVENING THROUGH WEDNESDAY MORNING FOR
     SOUTH WASHINGTON COAST.

     HIGH WIND WATCH FROM THIS EVENING THROUGH WEDNESDAY MORNING FOR
     WILLAPA HILLS.

     FREEZING RAIN ADVISORY UNTIL 6 AM PST EARLY THIS MORNING FOR
     CENTRAL COLUMBIA RIVER GORGE.

	 WINTER STORM WARNING FOR THE S WA CASCADES LATE THIS AFTERNOON
     AND TONIGHT.

PZ...GALE WARNING FROM 4 PM THIS AFTERNOON TO 10 AM PST WEDNESDAY FOR
     COASTAL WATERS FROM CAPE SHOALWATER WA TO FLORENCE OR OUT 60 NM.

     SMALL CRAFT ADVISORY FOR ROUGH COLUMBIA RIVER BAR FROM NOON TODAY TO 6 PM PST
     THIS EVENING.

     SMALL CRAFT ADVISORY FOR ROUGH COLUMBIA RIVER BAR FROM 1 AM TO 6 AM PST
     WEDNESDAY.

&&

MORE WEATHER INFORMATION ONLINE AT..
    HTTP://WEATHER.GOV/PORTLAND

INTERACT WITH US VIA SOCIAL MEDIA
    WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.PORTLAND.GOV
    WWW.TWITTER.COM/NWSPORTLAND

THIS DISCUSSION IS FOR NORTHWEST OREGON AND SOUTHWEST WASHINGTON FROM
THE CASCADE CREST TO 60 NAUTICAL MILES OFFSHORE. THE AREA IS COMMONLY
REFERRED TO AS THE FORECAST AREA.

The office that day

Everything else NWS Portland, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 11, 3:00 AM PSTSmall Craft Advisory for Rough BarPQR10 days
Feb 11, 9:00 AM PSTHigh Wind WarningPQR21 hr
Feb 11, 9:00 AM PSTWind AdvisoryPQR21 hr
Feb 11, 3:17 AM PSTWinter Storm WarningPQR24 hr

Nearby

Storm Warnings in Oregon, 2014Every storm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.